MAUDE Adverse Event Report: CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 130188
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, 130188, electrosurgical suction coagulator, 10fr, was used during a tonsillectomy & adenoidectomy procedure on (b)(6) 2026 when it was reported, ¿2yr old patient sustained burns to the inside and outside corners of her mouth bilaterally, during tonsillectomy procedure.Patient sustained partial to full-thickness burns to the inside and outside of her mouth bilaterally during a tonsillectomy.The physician identified the injury immediately following the procedure and applied saline to the affected areas.At that time, i left the room to notify the charge rn and to request assessment from plastics, who was also present in the or area today.Plastics came to the room, completed an assessment, took photographs, and recommended admission of the patient.During this same period cne and biomed engineer attended the room to assess the cautery equipment.The monopolar unit, suction monopolar, cautery tip, cautery pad, and associated packaging were retained for evaluation.I would like to note that prior to the start of the case, the physician had indicated that the cautery was not activating.I immediately checked all connections, and both myself and the scrub nurse asked the doctor to ensure the cautery tip was properly seated.I observed the doctor remove the tip and reinsert it into the cautery pen.Following the procedure, anesthesia and i completed a full skin assessment of the patient, and no additional areas of concern were identified.¿."surgeon immediately applied saline soaked gauze to the area.Plastic surgery was made aware and staff brought into room to examine the area and will follow patient.Site cleansed with sterile ns, dried, and polysporin ointment applied to areas by ent surgeon." the procedure was completed as planned.It was reported that hospitalization of the patient was recommended.This report is being raised due to the reported injury of full-thickness burn to patient¿s mouth.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
G3 initial awareness date was 2/24/2026.Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of similar events revealed an occurrence rate of (b)(4) for this device.Per the instructions for use, the user is advised to use lowest possible power setting on the associated electrosurgical unit capable of achieving desired surgical effect.Activation time should be as short as possible.After activation the suction coagulator may be hot and care should be taken to prevent accidental burns.Do not activate the electrosurgical unit if the tip of the instrument is not in a position to deliver energy to target tissue.Doing so may cause in advertent burns to the patient.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd.
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
525 french rd.
utica, FL 13502
7273995358
MDR Report Key25122262
Report Number3007305485-2026-00110
Device Sequence Number8661237
Product Code GEI
UDI-Device Identifier30653405059923
UDI-Public(01)30653405059923(17)291210(10)202412114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130188
Device Lot Number202412114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date05/08/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age24 MO
Patient SexUnknown